Alert archive / North Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 10, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 7, 2013, 6:09 PM EDT for Franklin County, North Carolina. It was in force for 111 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2013, 6:09 PM EDT (22:09 UTC)
- Expired
- Jun 7, 2013, 8:00 PM EDT
- In force
- 111 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, NC
The radar
The Raleigh/Durham radar (KRAX), 51 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 6:10 PM EDT | FLASH FLOOD | 2 Ese Louisburg, NC | 400 BLOCK OF EAST RIVER ROAD REMAINED CLOSED DUE TO FLASH FLOODING. |
| Jun 7, 6:10 PM EDT | FLASH FLOOD | 4 W Ingleside, NC | PART OF BALANCE ROCK ROAD CLOSED DUE TO FLASH FLOODING FROM EARLIER HEAVY RAINS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
608
WGUS52 KRAH 072209
FFWRAH
NCC069-080000-
/O.NEW.KRAH.FF.W.0010.130607T2209Z-130608T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
609 PM EDT FRI JUN 7 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 800 PM EDT
* AT 600 PM EDT...ALTHOUGH HEAVY RAIN HAS ENDED...AS MUCH AS 3 TO 5
INCHES OF RAIN FELL THIS AFTERNOON...AND FRANKLIN COUNTY OFFICIALS
REPORTED ONGOING FLOODING AND ROAD CLOSURES ON THE 400 BLOCK OF
EAST RIVER ROAD IN LOUISBURG...AND ON BALANCE ROCK ROAD SEVERAL
MILES NORTHWEST OF LOUISBURG.
AS A RESULT...A FLASH FLOOD WARNING WILL REMAIN IN EFFECT UNTIL 800
PM FOR ALL OF FRANKLIN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.
NEVER ALLOW CHILDREN TO PLAY NEAR STORM DRAINS OR NEAR FLOODED CREEKS
AND STREAMS. EXCESSIVE RUNOFF WILL CREATE RAPIDLY FLOWING WATER THAT
CAN EASILY SWEEP A CHILD DOWNSTREAM. THE BANKS OF MANY CREEKS AND
STREAMS MAY ALSO BE WEAKENED AND PRONE TO COLLAPSE. STORM DRAINS ARE
PARTICULARLY DANGEROUS AND CAN QUICKLY PULL A CHILD UNDER WATER.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3625 7814 3621 7811 3621 7805 3620 7801
3582 7826 3587 7828 3591 7835 3593 7835
3594 7839 3598 7844 3603 7855 3609 7854
3617 7850 3618 7849 3616 7842 3623 7838
3623 7834 3627 7830
$$
VINCENT1 follow-up statement
751
WGUS72 KRAH 072356
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
756 PM EDT FRI JUN 7 2013
NCC069-080003-
/O.EXP.KRAH.FF.W.0010.000000T0000Z-130608T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN NC-
756 PM EDT FRI JUN 7 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM EDT FOR FRANKLIN
COUNTY...
FRANKLIN COUNTY OFFICIALS REPORT THAT FLOOD WATERS HAVE RECEDED AND
THAT PREVIOUSLY CLOSED ROADS HAVE LARGELY IMPROVED AND OPENED SINCE
700 PM. AS A RESULT...THE FLASH FLOOD WARNING FOR FRANKLIN COUNTY
WILL BE ALLOWED TO EXPIRE.
STANDING WATER MAY STILL BE PRESENT IN ISOLATED LOCATIONS...AND
DRIVERS IN FRANKLIN COUNTY THIS EVENING ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
LAT...LON 3625 7814 3621 7811 3621 7805 3620 7801
3582 7826 3587 7828 3591 7835 3593 7835
3594 7839 3598 7844 3603 7855 3609 7854
3617 7850 3618 7849 3616 7842 3623 7838
3623 7834 3627 7830
$$
VINCENTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:37 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 7, 3:37 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 337 PM EDT FRI JUN 7 2013 .SYNOPSIS... TROPICAL STORM ANDREA WILL TRACK NORTHEAST ACROSS THE COASTAL PLAIN OF EASTERN NORTH CAROLINA LATE THIS AFTERNOON... THEN MOVE WELL TO OUR NORTHEAST THIS EVENING. AN UPPER LEVEL DISTURBANCE WILL TRACK NORTHEASTWARD UP THE SOUTHERN APPALACHIANS TONIGHT. A WEAK LOW PRESSURE TROUGH WILL LINGER OVER THE REGION THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM FRIDAY... THROUGH EARLY EVENING: THE LATEST ESTIMATED POSITION OF THE CENTER OF TS ANDREA BASED ON RADAR IMAGERY IS JUST NORTHWEST OF FAY. THE CONCERN FOR LOCALIZED FLOODING PERSISTS IN ASSOCIATION WITH THE WIDESPREAD RAIN AREA WEST OF THE CENTER... WHERE AN ADDITIONAL INCH OR TWO OF RAINFALL IS EXPECTED... WITH LOCALLY HIGHER TOTALS POSSIBLE. GIVEN THE PASSAGE OF THIS RAIN AREA AND THE ONGOING ISSUES OF HIGH WATER ON SOME ROADS IN THE EASTERN COUNTIES... WILL LEAVE THE FLASH FLOOD WATCH AS IS FOR THE TIME BEING... ALTHOUGH WE SHOULD BE ABLE TO REMOVE ITS SOUTHERN PORTIONS SHORTLY... BASED ON RADAR TRENDS OVER THE NEXT HOUR OR SO. NHC'S LATEST FORECAST TRACK FOR ANDREA'S CENTER KEEPS IT TRACKING ROUGHLY BETWEEN HIGHWAY 1 AND I-95 OVER THE NEXT FEW HOURS. THIS WILL BRING THE STRONGER WINDS ON THE RIGHT (EAST) SIDE OF THE CIRCULATION WELL WESTWARD INTO THE CWA... PARTICULARLY IN AND NEAR RAINBANDS... WHERE THE STRONGEST WINDS SO FAR HAVE BEEN REPORTED (AROUND 40 MPH GUSTS). IN A BROAD SENSE... SUSTAINED WINDS FROM THE EAST AND SOUTHEAST OF 20-25 MPH... AND PERIODIC GUSTS AS HIGH AS 30-40 MPH... PRIMARILY ALONG AND EAST OF THE HIGHWAY 1 CORRIDOR ARE THE HIGHEST WINDS WE'RE EXPECTING. THIS COULD TOPPLE A COUPLE OF WEAK TREES AND/OR KNOCK DOWN SOME BRANCHES. WILL CONTINUE TO MONITOR FOR THE POSSIBILITY OF WEAK/BRIEF RAPID SPINUPS MAINLY EAST OF RALEIGH FOR THE NEXT SEVERAL HOURS. EFFECTIVE SHEAR REMAINS ABOVE 30 KTS HERE WITH 20-35 KTS OF 0-1 KM SHEAR AND 200 M2/S2 OF 0-1 KM SRH. WHILE INSTABILITY REMAINS QUITE MARGINAL (MLCAPE OF 100-500 J/KG)... THE PRESENCE OF A CAPE GRADIENT THROUGH THIS AREA AND POTENTIAL FOR LOCALIZED HEATING AND POCKETS OF HIGHER INSTABILITY WILL CONTINUE TO BRING ABOUT CONCERN FOR ISOLATED ENHANCED CONVECTION AND POSSIBLE WEAK TORNADOES. FROM MID EVENING THROUGH TONIGHT: THE RAINFALL DIRECTLY ASSOCIATED WITH ANDREA SHOULD HAVE MOVED NORTH OF THE NC/VA BORDER BY MID EVENING. A SECOND AREA OF LIGHT RAIN OVER SC... APPARENTLY TIED TO A WEAK VORTICITY MAX ROTATING AROUND THE SOUTH SIDE OF THE MID LEVEL SHORTWAVE TROUGH AND A WEAK LOW LEVEL CONVERGENCE ZONE... IS EXPECTED TO TRACK UP THROUGH THE SOUTHERN AND EASTERN CWA BY MID EVENING... BUT SHOULD BRING ONLY LIGHT ADDITIONAL RAINFALL. THEN... THE MCV NOW CROSSING AL IS EXPECTED TO TRACK NORTHEASTWARD INTO WRN NC TONIGHT. THIS WILL BE ACCOMPANIED BY RESURGENCE OF K-INDEX VALUES (OVER 35C) AND PRECIP WATER VALUES TRENDING BACK UP TOWARD 1.8 IN. INSTABILITY SHOULD BE FAIRLY LOW... 200-600 J/KG MLCAPE ON THE RAP MODEL... BUT THIS COMBINED WITH DYNAMIC FORCING FOR ASCENT AND FAVORABLE DEEP LAYER SHEAR OF 30-40 KTS SHOULD BE ENOUGH TO SUPPORT ORGANIZED CONVECTION TONIGHT MAINLY IN THE WEST. AFTER A LULL IN POPS THROUGH MUCH OF THE EVENING (DOWN TO ISOLATED/SCATTERED SHOWERS)... WILL HOLD ONTO THE EARLIER FORECAST OF RAMPING POPS BACK UP TO GOOD CHANCE ACROSS THE SOUTH AND WEST CWA FROM AROUND MIDNIGHT ONWARD. LOWS TONIGHT FROM 66-71 WITH A LINGERING WEAK TROUGH HANGING BACK THROUGH THE PIEDMONT OVERNIGHT... KEEPING HIGH DEW POINTS IN PLACE OVER CENTRAL AND EASTERN SECTIONS... WHILE THE WEST SHOULD SEE SOME REDUCTION WITH WEST OR WNW LOW LEVEL FLOW DEVELOPING. THE LOW LEVEL MOISTURE AND LIGHTENING WINDS MAY LEAD TO SOME FOG DEVELOPMENT... HOWEVER CONFIDENCE IN THIS IS NOT HIGH WITH THE POSSIBILITY OF SHOWERS AND STORMS OVERNIGHT... SO WILL KEEP IT PATCHY AT BEST FOR NOW. -GIH && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 330 PM FRIDAY... FOR SATURDAY/SATURDAY NIGHT: WEAK SURFACE TROUGHING WILL HOLD OVER CENTRAL NC. WHILE THE VORTICITY MAX TRAVERSING WRN NC EARLY IN THE DAY SHOULD DAMPEN A BIT AS IT HEADS TO OUR NORTH SATURDAY MORNING... THE EARLY MORNING CONVECTION EXPECTED FROM THE MOUNTAINS THROUGH THE WRN PIEDMONT MAY SPAWN AN OUTFLOW BOUNDARY THAT WOULD DRIFT INTO THE ERN PIEDMONT/SANDHILLS AND COASTAL PLAIN BY AFTERNOON. MODELS INDICATE CONTINUED DECENT DEEP LAYER SHEAR AROUND 30 KTS THROUGH THE DAY... AND MLCAPE IS EXPECTED TO PEAK AT 800-2000 J/KG MAINLY FROM HIGHWAY 1 EAST. WILL HOLD ONTO THE TREND TOWARD GOOD CHANCE POPS WEST AND LIKELY EAST FROM LATE MORNING THROUGH THE AFTERNOON. THE NAM'S CAPE IN THE MIXED PHASE REGION FROM -10C TO -30C GETS UP TO 600-800 J/KG... SO WE'LL SEE A RISK OF HAIL ALONG WITH A THREAT OF STRONG WIND GUSTS IN THE AFTERNOON. HIGHS 84-88. WARM AND MUGGY SATURDAY NIGHT WITH SHOWER/STORM CHANCES DIMINISHING WITH SHORTWAVE RIDGING BUILDING IN BEHIND THE DEPARTING TROUGH AND A BRIEF RESPITE OF DEEP MOISTURE WITH PW VALUES FALLING BACK TO AT OR BELOW 1.0 IN. LOWS IN THE UPPER 60S TO LOWER 70S AND AREAS OF FOG/STRATUS DEVELOPING AS LOW LEVEL HUMIDITY REMAINS HIGH. FOR SUNDAY/SUNDAY NIGHT: SOUTHWESTERLY DEEP LAYER PERSISTS WITH WARM MOIST SOUTHERLY SURFACE FLOW... BETWEEN A STRONG STACKED LOW OVER THE MIDWEST TRACKING TOWARD THE GREAT LAKES... AND A DEEP STRENGTHENING RIDGE OUT OVER THE ATLANTIC. WEAK WAVES RIDING NORTHEAST OVER NC COMBINED WITH DEVELOPING INSTABILITY (MLCAPE OF 500-1500 J/KG IN THE EAST ON THE NAM) AND A RESURGENCE OF HIGH PW (OVER 1.5 IN.) SHOULD INSTIGATE SCATTERED SHOWERS AND STORMS BY AFTERNOON. DEEP LAYER SHEAR WILL BE MUCH WEAKER... JUST AROUND 20 KTS... SO THE THREAT OF ORGANIZED STRONG STORMS IS MUCH LOWER. WILL TREND CHANCE POPS BACK DOWN AFTER NIGHTFALL. HIGHS 86-89 AND LOWS 68-72. -GIH && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 330 PM FRIDAY... WARM/HUMID CONDITIONS WILL CONTINUE MONDAY WITH A BAGGY FRONT TO OUR NORTH AND SOUTHWESTERLY FLOW ALOFT. DEWPOINTS ARE EXPECTED TO BE WELL INTO THE 60S WITH SURGE OF PW BACK TO NEAR 2 INCHES DURING THE DAY. INSTABILITY MAY BE SOMEWHAT HAMPERED BY CLOUD COVER AND MOIST ADIABATIC LAPSE RATES...BUT MOISTURE WILL SUPPORT AT LEAST SCATTERED SHOWERS AND STORMS. AN UPPER LEVEL TROUGH IS FORECAST TO SWING ACROSS THE REGION TUESDAY...PUSHING THE COLD FRONT SOUTH THROUGH OUT AREA AND PROVIDING BETTER FORCING FOR CONVECTION. THE LATEST GFS AND ECMWF RUNS SHOW BETTER AGREEMENT ON THE TIMING OF THIS FEATURE...THROUGH THE ECMWF IS STILL STRONGER AND WOULD SUPPORT A BETTER SEVERE WEATHER THREAT. HIGHS IN THE MID 80S EACH DAY. MUGGY LOWS IN THE UPPER 60S TO LOWER 70S. THE PASSAGE OF THE TROUGH AND COLD FRONT SHOULD PROVIDE AT LEAST A BRIEF REPRIEVE FROM THE HUMIDITY FOR THE LATTER HALF OF THE WEEK...AS A RIDGE BUILDS OVER THE SOUTHERN PLAINS AND NORTHWESTERLY FLOW DEVELOPS ACROSS THE MID-WEST AND OUR AREA. AN UPPER LEVEL DISTURBANCE...LIKELY REMNANT MCS ACTIVITY...SHOULD IMPACT OUR AREA BY THURSDAY OR FRIDAY. HOWEVER...CONFIDENCE IN SUCH FEATURES IS LOW AT 6 OR 7 DAYS OUT. HIGHS SHOULD BE GENERALLY BE NEAR NORMAL. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 200 PM FRIDAY... AVIATION CONDITIONS WILL CONTINUE TO BE POOR THIS AFTERNOON AS TS ANDREA LIFTS ACROSS EAST-CENTRAL NC AND EVENTUALLY MOVES AWAY TO THE NORTHEAST. HEAVY RAIN AND IFR/LIFR VSBYS AND CEILINGS CAN BE EXPECTED AT KRDU...KFAY AND KRWI THROUGH 20-21Z...WITH AN ISOLATED THUNDERSTORM ALSO POSSIBLE. AS CONDITIONS BEGIN TO IMPROVE...MVFR CEILINGS MAY LINGER INTO THE EVENING HOURS...AND IF WINDS BECOME LIGHT...AREAS OF FOG AND LOW CLOUDS ARE POSSIBLE...BEFORE ANOTHER DISTURBANCE...CURRENTLY OVER ALABAMA...IS EXPECTED TO SWING ACROSS THE AREA LATE TONIGHT. ANOTHER ROUND OF SHOWERS AND ISOLATED STORMS WILL BE POSSIBLE AFTER MIDNIGHT. DUE TO COMPLEXITY OF OF THESE SYSTEMS...CONFIDENCE IN THE TIMING OF SUB-VFR CONDITIONS IS LOW. AFTER 12Z SATURDAY...MVFR CONDITIONS ARE EXPECTED TO DEVELOP BY MIDDAY...WITH VFR POSSIBLE DURING THE AFTERNOON...MAINLY AT KGSO AND KINT. ISOLATED SHOWERS AND STORMS MAY ONCE AGAIN BE POSSIBLE OVER PORTIONS OF EASTERN NC...AS A WEAKENING SURFACE FRONT WILL LINGER OVER THE AREA. OUTLOOK... VFR CONDITIONS ARE EXPECTED TO RETURN BY SATURDAY EVENING. WARM AND MOIST CONDITIONS WILL LEAD TO THE POSSIBILITY OF MORNING FOG/STRATUS AND AFTERNOON SHOWS AND THUNDERSTORMS EACH DAY...WITH A COLD FRONT EXPECTED TO MOVE THROUGH THE AREA BY TUESDAY EVENING. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...HARTFIELD LONG TERM...BLS AVIATION...BLS
Hazardous weather outlook, Jun 7, 5:08 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 508 PM EDT FRI JUN 7 2013 NCZ007>011-023>028-040>043-076>078-081115- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM- FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-LEE-HARNETT- WAYNE- 508 PM EDT FRI JUN 7 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. BANDS OF HEAVY RAIN ASSOCIATED WITH TROPICAL STORM ANDREA WILL AFFECT THE REGION THROUGH 6 PM. ADDITIONAL RAINFALL AMOUNTS AROUND ONE INCH ARE PROBABLE WITH LOCALLY HIGHER AMOUNTS. IN ADDITION... WIND GUSTS 30 TO 40 MPH ARE POSSIBLE THROUGH THE REST OF THE AFTERNOON. SINCE THE TOP SOIL IS SATURATED...WINDS OF THIS MAGNITUDE MAY TOPPLE A FEW SHALLOW ROOTED TREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL LOCALLY DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ021-022-038-039-073>075-083>086-088-089-081115- FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 508 PM EDT FRI JUN 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH EARLY EVENING. THE MAIN SEVERE WEATHER HAZARDS WILL BE LOCALLY DAMAGING WINDS AND HAIL TO THE SIZE OF QUARTERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jun 7, 4:50 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HEAVY RAIN WARRENTON 36.40N 78.16W
06/07/2013 M4.54 INCH WARREN NC EMERGENCY MNGR
TOTAL SO FAR FOR JUNE 7 AS MEASURED AT THE WARREN
COUNTY EMERGENCY OPERATIONS CENTER.
&&
EVENT NUMBER RAH1300486
DJFSpecial weather statement, Jun 7, 5:07 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
507 PM EDT FRI JUN 7 2013
NCZ038-039-074-072145-
DAVIDSON-MONTGOMERY-RANDOLPH-
507 PM EDT FRI JUN 7 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...MONTGOMERY AND
DAVIDSON COUNTIES THROUGH 545 PM EDT...
AT 507 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTH OF LINWOOD...MOVING EAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HIGH ROCK...DENTON...
MARTHA...AND...NEW HOPE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3572 8038 3578 8036 3573 7972 3534 7990
3544 8011 3547 8012 3547 8015 3551 8020
3555 8022 3558 8021 3568 8034 3569 8034
3571 8033
TIME...MOT...LOC 2107Z 282DEG 23KT 3567 8029
VINCENTLocal storm report, Jun 7, 5:09 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
509 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM FLASH FLOOD 2 N RDU INTERNATIONAL A 35.90N 78.79W
06/07/2013 WAKE NC SOCIAL MEDIA
LUMLEY RD CLOSED AT BRIERCREEK
&&
EVENT NUMBER RAH1300493
BLSLocal storm report, Jun 7, 5:12 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
512 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HEAVY RAIN 2 SE CARY 35.76N 78.77W
06/07/2013 M4.29 INCH WAKE NC NWS EMPLOYEE
4.29 INCHES STORM TOTAL... 2.02 INCHES SINCE 8 AM
&&
EVENT NUMBER RAH1300494
SECLocal storm report, Jun 7, 5:26 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
526 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HEAVY RAIN 1 S ROCKY MOUNT 35.94N 77.79W
06/07/2013 M4.90 INCH EDGECOMBE NC SOCIAL MEDIA
4.9 INCHES OF RAIN 12 MI SW OF ROCKY MOUNT
&&
EVENT NUMBER RAH1300495
SECLocal storm report, Jun 7, 5:43 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
543 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM FLASH FLOOD DURHAM 35.98N 78.92W
06/07/2013 DURHAM NC 911 CALL CENTER
MANY ROADS IN DURHAM BARRICADED DUE TO FLOODING...
INCLUDING 900 BLOCK OF MORRENE... JUNCTION ROAD AT
HOLLOWAY ST... FARRINGTON AT OLD CHAPEL HILL... AND MANY
OTHERS
&&
EVENT NUMBER RAH1300496
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:55 AM EDT | Special Weather Statement | RAH | Cumberland, Hoke, Sampson, Wayne | 80 min |
| Jun 7, 2:26 AM EDT | Areal Flood Advisory | RAH | Cumberland, Sampson, Wayne | 6 hr |
| Jun 7, 3:50 AM EDT | Areal Flood Advisory | RAH | Chatham, Edgecombe, Franklin, Harnett, Johnston, Lee and 3 more | 5 hr |
| Jun 7, 5:39 AM EDT | Special Weather Statement | RAH | Cumberland | 51 min |
| Jun 7, 6:24 AM EDT | Flash Flood Warning | RAH | Franklin, Harnett, Johnston, Nash, Wake | 111 min |
| Jun 7, 8:17 AM EDT | Flash Flood Warning | RAH | Franklin, Johnston, Nash, Wake, Warren | 103 min |
| Jun 7, 9:06 AM EDT | Areal Flood Advisory | RAH | Chatham, Edgecombe, Franklin, Harnett, Johnston, Lee and 3 more | 3 hr |
| Jun 7, 9:18 AM EDT | Special Weather Statement | RAH | Wayne | 57 min |
| Jun 7, 9:34 AM EDT | Areal Flood Advisory | RAH | Wayne | 86 min |
| Jun 7, 9:37 AM EDT | River Flood Warning | RAH | Johnston | 47 hr |
| Jun 7, 9:37 AM EDT | River Flood Warning | RAH | Johnston | 5 days |
| Jun 7, 10:02 AM EDT | Special Weather Statement | RAH | Wayne | 43 min |
| Jun 7, 10:33 AM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Wayne, Wilson | 42 min |
| Jun 7, 10:57 AM EDT | Flash Flood Warning | RAH | Edgecombe, Nash, Wilson | 108 min |
| Jun 7, 11:19 AM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 41 min |
| Jun 7, 11:25 AM EDT | Flash Flood Warning | RAH | Halifax | 110 min |
| Jun 7, 11:53 AM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 37 min |
| Jun 7, 12:27 PM EDT | Areal Flood Advisory | RAH | Anson, Davidson, Montgomery, Moore, Randolph, Richmond and 2 more | 2 hr |
| Jun 7, 1:16 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Scotland | 59 min |
| Jun 7, 1:29 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Cumberland, Durham, Franklin, Granville and 10 more | 3 hr |
| Jun 7, 1:56 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Johnston, Sampson | 64 min |
| Jun 7, 1:58 PM EDT | Flash Flood Warning | RAH | Chatham, Cumberland, Durham, Franklin, Granville, Harnett and 6 more | 2 hr |
| Jun 7, 2:53 PM EDT | Special Weather Statement | RAH | Franklin, Johnston, Nash, Wake, Wayne, Wilson | 52 min |
| Jun 7, 3:08 PM EDT | Flash Flood Warning | RAH | Franklin, Harnett, Johnston, Nash, Wake, Wayne and 1 more | 3 hr |
| Jun 7, 3:46 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Wake | 59 min |
| Jun 7, 4:00 PM EDT | Flash Flood Warning | RAH | Durham, Granville, Halifax, Person, Vance, Wake and 1 more | 3 hr |
| Jun 7, 5:02 PM EDT | River Flood Warning | RAH | Cumberland | 4 days |
| Jun 7, 5:07 PM EDT | Special Weather Statement | RAH | Randolph | 38 min |
| Jun 7, 7:04 PM EDT | Flash Flood Warning | RAH | Halifax, Vance, Warren | 116 min |
| Jun 7, 7:16 PM EDT | Special Weather Statement | RAH | Richmond | 44 min |
| Jun 7, 7:41 PM EDT | Special Weather Statement | RAH | Montgomery | 49 min |
Nearby
Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.